Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 14, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 4, 2018, 4:01 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2018, 4:01 AM EST (09:01 UTC)
- Expired
- Feb 4, 2018, 10:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
466 WHUS72 KMLB 040901 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 401 AM EST Sun Feb 4 2018 AMZ570-572-042100- /O.NEW.KMLB.SC.Y.0014.180204T0901Z-180204T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 401 AM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... The National Weather Service in Melbourne has issued a Small Craft Advisory, which is in effect until 4 PM EST this afternoon. * WINDS...South winds around 20 knots over the open waters. * WAVES/SEAS...Seas 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
1 follow-up statement
964 WHUS72 KMLB 042024 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 324 PM EST Sun Feb 4 2018 AMZ570-572-050300- /O.EXT.KMLB.SC.Y.0014.000000T0000Z-180205T0300Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 324 PM EST Sun Feb 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...Southerly winds around 20 knots over the open waters. * WAVES/SEAS...Seas 6 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Sedlock
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 9:04 PM EST, 6 hours 57 minutes earlier.
Area forecast discussion, Feb 3, 9:04 PM EST, 6 hours 57 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 904 PM EST Sat Feb 3 2018 .UPDATE... Low-level high pressure just offshore of the Carolinas will be nudged further out to sea by a trough of low pressure approaching the East Coast. In response, the wind field in the lower levels will veer more southeasterly overnight tonight. Carrying a slight chance of light showers across Martin and St. Lucie county through late evening before the steering flow veers and becomes oriented more southerly/parallel to the coast keeping shower activity offshore for the overnight period. Only change was to nudge temperatures up a degree or two along the coast from Melbourne southward due to onshore winds staying elevated. Sunday(previous)...A quick mid/low level shortwave trough will move eastward across AL-GA on Sunday with convection developing across the northeast Gulf in the morning and sliding eastward toward northern and central portions of the forecast area in the afternoon. Models indicate fairly deep moisture with PWATs to 1.8 inches moving into nrn sections and low level wind fields in the H9-H8 layer increasing to 30-40 knots in the afternoon. A few storms are expected though meager deep layer instability should preclude the risk of strong storms. Will forecast categorical pops north and west of I-4 as a line of convection moves into that area by mid to late afternoon. Will continue likely chances for Orlando and scattered to isolated convection across the central and south respectively. There is the potential for some locally heavy rain across nrn areas with model QPFs in the .5-1.5 inch range. Highs will reach mid 70s for Lake/Volusia to around 80 across the central and srn zones.&& .AVIATION... VFR for most of the night tonight before ceilings lower to MVFR and possibly IFR early Sunday morning. Ceilings should eventually reach lower end VFR with shower chances increasing later in the afternoon west of line from ISM-DAB ahead of a cold front. MVFR ceilings and visibilities will be possible with these showers. From TIX southward, VFR should prevail by early afternoon through the TAF period. && .MARINE... Tonight...Poor boating conditions especially in the offshore waters with lingering seas of 5 to 6 feet and easterly winds around 15 kts veer southeasterly. In the nearshore waters winds will be in the 10 to 15 kt range with 4 to 5 foot seas. Sunday(previous)...SE winds will veer to southerly ahead of the next front with winds to around 15 knots. This will keep seas in the 3-5 ft range near the coast and up to 5-6 ft offshore. Some gusty showers and storms are expected to move eastward off the Volusia/nrn Brevard coast by late afternoon. && .PRELIMINARY POINT TEMPS/POPS... DAB 58 75 55 67 / 10 90 50 0 MCO 58 78 60 73 / 10 70 50 10 MLB 64 80 61 72 / 10 40 50 10 VRB 64 79 61 73 / 10 20 50 10 LEE 58 75 57 72 / 10 90 50 0 SFB 57 77 57 70 / 10 80 50 0 ORL 58 78 60 72 / 10 70 50 10 FPR 64 79 59 75 / 20 20 40 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Combs LONG TERM....Lascody AVIATION...99
Hazardous weather outlook, Feb 3, 3:42 PM EST, 12 hours 19 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 342 PM EST Sat Feb 3 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-041000- Flagler Beach to Volusia-Brevard County Line 0-20 nm- Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm-Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia County-Southern Lake County-Northern Brevard County- 342 PM EST Sat Feb 3 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... Poor boating conditions will continue tonight as a moderate to fresh easterly breeze generates 4 to 6 foot seas over the open Atlantic. Small craft should exercise caution. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A fast moving disturbance over the northern Gulf of Mexico will move to the Florida panhandle Sunday night. Expect an increasing chance of showers Sunday. Event rainfall should average around a quarter to half an inch with some locally higher amounts possible. A few thunderstorms will be possible Sunday afternoon mainly near and north of the I-4 corridor during afternoon, then focusing over the Atlantic waters by Sunday night. Winds and seas will begin to diminish over the Atlantic waters early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.